Alert archive / Florida / Flash Flood Warnings in 2018
Flash Flood Warning 6, NWS Tallahassee, FL
NWS Tallahassee, FL issued this flash flood warning at Jun 3, 2018, 10:17 AM EDT for Dixie County, Florida. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2018, 10:17 AM EDT (14:17 UTC)
- Expired
- Jun 3, 2018, 1:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Flood severity
- None
County Dixie County, FL
The radar
The Tallahassee radar (KTLH), 152 km from the middle of the area, began a volume at 14:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.3 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2411 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 796 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
136
WGUS52 KTAE 031417
FFWTAE
FLC029-031715-
/O.NEW.KTAE.FF.W.0006.180603T1417Z-180603T1715Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tallahassee FL
1017 AM EDT SUN JUN 3 2018
The National Weather Service in Tallahassee has issued a
* Flash Flood Warning for...
Southeastern Dixie County in Big Bend of Florida...
* Until 115 PM EDT.
* At 1014 AM EDT, Doppler radar indicated heavy rain across the
warned area. Up to four inches of rain have already fallen. Flash
flooding is expected to begin shortly.
* Some locations that will experience flooding include...
Horseshoe Beach and Shired Island.
Additional rainfall amounts of 1 to 2 inches are possible in the
warned area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 2945 8330 2958 8312 2950 8302 2944 8306
2942 8314 2938 8319 2944 8324 2943 8328
$$
22-BARRYWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 3, 6:04 AM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Jun 3, 6:04 AM EDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 604 AM EDT Sun Jun 3 2018 .AVIATION... [Through 12z Monday] Some patchy fog and/or low ceilings early this morning will occasionally reduce conditions down to the MVFR to LIFR range for a few hours, but VFR conditions are expected to prevail for most of the period. However, scattered convection is expected during the afternoon and early evening hours, and some of the storms may be severe. && .PREV DISCUSSION [322 AM EDT]... .NEAR TERM [Through Today]... A cold front will move into the area today with northwest flow aloft. The thermodynamic environment ahead of the front will be explosive with SBCAPE values over 3000 j/kg supported by steep 700- 500 mb lapse rates over 7 C/km and low to mid 70s dewpoints. Some mid level dry air will also aide in boosting the Wet Microburst Severity Index (WMSI) values into the 100-150 range, which is quite high considering values near 80 are correlated with 50 knot wind gusts. Overall, the main question about today is the initiation and subsequent coverage of convection. An ensemble of convection allowing models indicates that a later start to scattered convection is possible this afternoon compared to Saturday with convection lasting later into the evening hours as well. The highest coverage is currently expected to be across the western half of the area across southeast Alabama and the Florida panhandle. However, with such a favorable thermodynamic environment expected to be in place across the entire area, any storms that develop this afternoon could become severe with damaging downburst wind gusts of 60-70 mph possible anywhere in the forecast area. As such, the potential for damaging winds was explicitly mentioned in the point and click forecast for today across the areas where SPC has the marginal risk in place. The main reason that there isn't anything higher than a marginal risk across the forecast area is due to uncertainty with the coverage of convection. Should it become more apparent that convective coverage will be higher, then an upgrade to the risk category could occur later today. The other item of note today will be rather high heat index values. Highs in the mid 90s coupled with those low-mid 70s dewpoints will push max heat index values into the 102-107 degree range across the area this afternoon. This is still a bit below the local heat advisory criteria of 108-112, but it will definitely be a hot one today. .SHORT TERM [Tonight Through Tuesday]... Convection from this afternoon will linger into the overnight hours. The MLCAPE will still be elevated (staying over 2000 J/kg in some areas), so the threat for severe weather won't diminish after sunset, but will gradually decrease through the night. The cold front driving these storms will continue to push southeast, exiting our area Monday evening. On Tuesday, the front will then stall out over central Florida. Daytime temperatures will still peak in the upper 80s and low 90s Monday and Tuesday, but overnight temperatures will drop into the mid 60s Monday night. .LONG TERM [Tuesday Night Through Sunday]... A drier airmass will move into place behind the cold front, but with typical summer daytime heating, temperatures will still warm into the low 90s through the week. With that kind of warmth, isolated seabreeze convection still can't be ruled out, so PoPs will remain around 20%. As we head into the weekend, an upper level trough will move into place over the Gulf and build into a more disturbed pattern again. .MARINE... Moderate westerly flow will become northerly Monday night in the wake of a cold front, then will return to a more typical summertime pattern with onshore flow in the afternoons and westerly flow at night. .FIRE WEATHER... Red flag conditions are not expected for the next several days. .HYDROLOGY... Widespread rainfall totals for the next week will be one inch or less, mostly falling today and tonight with a cold front passage. The Withlacoochee River at Valdosta is currently cresting just above minor flood stage and is forecast to gradually fall through action stage this week. Many other area rivers remain in action stage, but are not expected to reach flood stage as a result of rainfall this week. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested. Spotters should safely report significant weather conditions and/or damage by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 94 75 92 66 92 / 50 20 20 0 0 Panama City 89 76 88 71 86 / 40 20 10 0 0 Dothan 94 70 89 65 90 / 60 40 10 0 0 Albany 94 71 89 65 90 / 50 40 10 0 0 Valdosta 94 73 91 65 90 / 40 20 20 0 0 Cross City 92 76 90 68 90 / 20 20 30 10 0 Apalachicola 91 76 90 70 87 / 20 20 20 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...Nguyen LONG TERM...Nguyen AVIATION...DVD MARINE...Nguyen FIRE WEATHER...DVD HYDROLOGY...Nguyen
In the hours before
Local storm report, Jun 3, 6:17 AM EDT, 4 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
617 AM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM TSTM WND DMG WOODVILLE 30.32N 84.25W
06/02/2018 LEON FL PUBLIC
SEVERAL LARGE LIMBS DOWN AND SOME SNAPPED
TREES REPORTED IN THE WOODVILLE AREA. ONE
LARGE LIMB DAMAGED A CAR.
&&
DVDLocal storm report, Jun 3, 6:18 AM EDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE TALLAHASSEE FL
618 AM EDT SUN JUN 3 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM TSTM WND DMG ALBANY 31.58N 84.18W
06/02/2018 DOUGHERTY GA 911 CALL CENTER
REPORT OF A TREE FALLING ON A VEHICLE IN THE
ALBANY AREA.
0218 PM TSTM WND DMG MOULTRIE 31.18N 83.79W
06/02/2018 COLQUITT GA 911 CALL CENTER
REPORTS OF TREES AND POWER LINES DOWN WITHIN
THE CITY OF MOULTRIE.
0218 PM TSTM WND DMG SOUTH MOULTRIE 31.16N 83.77W
06/02/2018 COLQUITT GA PUBLIC
METAL SHED DESTROYED AND BLOWN 75-100 YARDS.
0224 PM TSTM WND DMG GREENWOOD 30.87N 85.16W
06/02/2018 JACKSON FL 911 CALL CENTER
REPORTS OF TREES DOWN IN THE GREENWOOD AREA.
0242 PM TSTM WND DMG LENOX 31.28N 83.47W
06/02/2018 COOK GA PUBLIC
REPORTS OF TREES DOWN AROUND LENOX.
0318 PM TSTM WND DMG NAYLOR 30.91N 83.08W
06/02/2018 LOWNDES GA 911 CALL CENTER
REPORTS OF TREES DOWN IN LOWNDES COUNTY.
0320 PM TSTM WND DMG 4 SW MEIGS 31.04N 83.14W
06/02/2018 LANIER GA PUBLIC
TREE DOWN ACROSS HIGHWAY 122 BETWEEN
LAKELAND AND WALKERS CROSSING NEAR BANKS
LAKE.
0324 PM TSTM WND DMG LAKELAND 31.04N 83.08W
06/02/2018 LANIER GA 911 CALL CENTER
REPORTS OF NUMEROUS TREES DOWN THROUGHOUT
LANIER COUNTY.
0325 PM TSTM WND DMG WOODVILLE 30.32N 84.25W
06/02/2018 LEON FL PUBLIC
SEVERAL LARGE LIMBS DOWN AND SOME SNAPPED
TREES REPORTED IN THE WOODVILLE AREA. ONE
LARGE LIMB DAMAGED A CAR.
0330 PM TSTM WND DMG 3 N NAYLOR 30.95N 83.08W
06/02/2018 LANIER GA EMERGENCY MNGR
OVERTURNED FARM EQUIPMENT ALONG HIGHWAY 135
SOUTH NEAR THE LOWNDES-LANIER COUNTY BORDER.
0420 PM TSTM WND DMG 4 WSW LEE 30.40N 83.36W
06/02/2018 MADISON FL 911 CALL CENTER
TREES AND POWER LINES DOWN ACROSS MADISON
COUNTY.
0428 PM TSTM WND DMG 1 SE PERRY 30.11N 83.58W
06/02/2018 TAYLOR FL 911 CALL CENTER
TREE AND POWER LINE REPORTED DOWN NEAR HWY
27 AND SAN PEDRO.
0446 PM TSTM WND DMG SKIPPERVILLE 31.56N 85.55W
06/02/2018 DALE AL 911 CALL CENTER
TREE DOWN ON HWY 105 NEAR SKIPPERVILLE.
0518 PM TSTM WND DMG NEWVILLE 31.42N 85.34W
06/02/2018 HENRY AL 911 CALL CENTER
3 TREES REPORTED DOWN IN THE NEWVILLE AREA.
0605 PM TSTM WND DMG 2 SSE BLAKELY 31.36N 84.92W
06/02/2018 EARLY GA PUBLIC
TREES REPORTED DOWN IN BLAKELY.
0606 PM TSTM WND DMG DONALDSONVILLE A/P 31.01N 84.88W
06/02/2018 SEMINOLE GA 911 CALL CENTER
TREE REPORTED DOWN JUST SOUTH OF
DONALDSONVILLE.
0636 PM TSTM WND DMG 5 S HAYNES 30.80N 84.94W
06/02/2018 JACKSON FL 911 CALL CENTER
TREE REPORTED DOWN ON RIVER AND BUTLER RD.
0654 PM TSTM WND DMG FACEVILLE 30.75N 84.64W
06/02/2018 DECATUR GA 911 CALL CENTER
TREE REPORTED DOWN ON QUINCY HWY AND
BETTSTOWN RD.
&&The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 11:27 PM EDT | Special Marine Warning | TAE | 29 min | |
| Jun 3, 10:01 AM EDT | Rip Current Statement | TAE | Bay, Gulf, Walton | 13 hr |
| Jun 3, 2:24 PM EDT | Special Weather Statement | TAE | Bay, Gulf | 66 min |
| Jun 3, 3:13 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 3, 3:44 PM EDT | Special Weather Statement | TAE | Holmes | 46 min |
| Jun 3, 3:49 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Washington | 56 min |
| Jun 3, 4:06 PM EDT | Special Marine Warning | TAE | 54 min | |
| Jun 3, 4:20 PM EDT | Special Weather Statement | TAE | Jackson | 55 min |
| Jun 3, 4:40 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Calhoun, Holmes, Jackson, Liberty, Washington | 50 min |
| Jun 3, 4:53 PM EDT | Special Weather Statement | TAE | Lafayette | 52 min |
| Jun 3, 5:19 PM EDT | Severe Thunderstorm Warning | TAE | Lafayette | 41 min |
| Jun 3, 5:23 PM EDT | Severe Thunderstorm Warning | TAE | Bay, Washington | 52 min |
| Jun 3, 5:24 PM EDT | Special Weather Statement | TAE | Calhoun, Liberty | 51 min |
| Jun 3, 5:53 PM EDT | Special Marine Warning | TAE | 67 min | |
| Jun 3, 5:59 PM EDT | Special Weather Statement | TAE | Lafayette | 31 min |
| Jun 3, 6:08 PM EDT | Special Weather Statement | TAE | Bay | 52 min |
| Jun 3, 6:14 PM EDT | Special Weather Statement | TAE | Bay | 46 min |
| Jun 3, 6:43 PM EDT | Special Weather Statement | TAE | Gulf | 47 min |
| Jun 3, 7:03 PM EDT | Special Weather Statement | TAE | Bay | 57 min |
| Jun 3, 7:17 PM EDT | Special Marine Warning | TAE | 58 min | |
| Jun 3, 7:27 PM EDT | Special Weather Statement | TAE | Bay | 48 min |
Nearby
Flash Flood Warnings in Florida, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.